Beitr\ EMIS ELibM Electronic Journals Beiträge zur Algebra und Geometrie
Contributions to Algebra and Geometry
Vol. 50, No. 2, pp. 353-362 (2009)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Remarks on reflexive modules, covers, and envelopes

Richard Belshoff

Department of Mathematics, Missouri State University, Springfield, Missouri 65897, e-mail:

Abstract: We present results on reflexive modules over Gorenstein rings which generalize results of Serre and Samuel on reflexive modules over regular local rings. We characterize Gorenstein rings of dimension at most two by the property that the dual module $\Hom_R(M, R)$ has G-dimension zero for every finitely generated $R$-module $M$. In the second section we introduce the notions of a reflexive cover and a reflexive envelope of a module. We show that every finitely generated $R$-module has a reflexive cover if $R$ is a Gorenstein local ring of dimension at most two. Finally we show that every finitely generated $R$-module has a reflexive envelope if $R$ is quasi-normal or if $R$ is locally an integral domain.

Keywords: reflexive module, cover, envelope, G-dimension, Gorenstein ring

Classification (MSC2000): 13C13, 13H10; 13D05, 13C10

Full text of the article:

Electronic version published on: 28 Aug 2009. This page was last modified: 28 Jan 2013.

© 2009 Heldermann Verlag
© 2009–2013 FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition